Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 28, 2006, 3:31 AM CST for 26 counties in Texas. It took effect at Jan 28, 2006, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2006, 3:31 AM CST (09:31 UTC)
- In effect from
- Jan 28, 2006, 12:00 PM CST
- Expired
- Jan 28, 2006, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
All 26 counties
Bell County, TX, Bosque County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 280931 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 331 AM CST SAT JAN 28 2006 ...WIND ADVISORY FROM NOON TO 6 PM FOR WESTERN SECTIONS OF NORTH TEXAS... .A DRY LINE WILL SWEEP THROUGH NORTH TEXAS THIS AFTERNOON...WITH GUSTY SOUTHWEST TO WEST WINDS FROM 20 TO 30 MPH DEVELOPING IN ITS WAKE. WINDS SHOULD DECREASE AFTER SUNSET. TXZ091-092-100>103-115>119-129>134-141>145-156>159-281745- /O.NEW.KFWD.WI.Y.0009.060128T1800Z-060129T0000Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS- COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL- MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM... OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE... FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS... WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO 331 AM CST SAT JAN 28 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON OVER THE WESTERN HALF OF NORTH TEXAS. A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KFWD 281715 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1115 AM CST SAT JAN 28 2006 ...WIND ADVISORY FROM NOON TO 6 PM FOR WESTERN SECTIONS OF NORTH TEXAS... .A DRY LINE WILL SWEEP THROUGH NORTH TEXAS THIS AFTERNOON...WITH GUSTY SOUTHWEST TO WEST WINDS FROM 20 TO 30 MPH DEVELOPING IN ITS WAKE. WINDS SHOULD DECREASE AFTER SUNSET. TXZ091-092-100>103-115>119-129>134-141>145-156>159-290000- /O.CON.KFWD.WI.Y.0009.060128T1800Z-060129T0000Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS- COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL- MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM... OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE... FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS... WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO 1115 AM CST SAT JAN 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON OVER THE WESTERN HALF OF NORTH TEXAS. A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KFWD 282354 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 554 PM CST SAT JAN 28 2006 ...THE WIND ADVISORY FOR THE WESTERN SECTIONS OF NORTH TEXAS EXPIRES AT 6 PM... .GUSTY WESTERLY WINDS ARE STARTING TO DECREASE LATE THIS AFTERNOON...THUS THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE. TXZ091-092-100>103-115>119-129>134-141>145-156>159-290100- /O.EXP.KFWD.WI.Y.0009.000000T0000Z-060129T0000Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS- COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL- MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM... OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE... FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS... WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO 554 PM CST SAT JAN 28 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE GUSTY WESTERLY WINDS THAT OCCURRED THIS AFTERNOON BEHIND THE DRYLINE ARE STARTING TO DECREASE. THUS THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 27, 9:20 PM CST, 6 hours 11 minutes earlier.
Area forecast discussion, Jan 27, 9:20 PM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 920 PM CST FRI JAN 27 2006 .UPDATE... 920 PM CST TROPICAL PLUME WILL BEGIN TRANSLATING EAST IN RESPONSE TO UPPER LOW DIGGING INTO ROCKIES. EXPECT RAIN AREA TO BEGIN SLIDING EASTWARD NEXT FEW HOURS...AS NOCTURNAL LLJ DEVELOPS AND FEEDS MOISTURE BENEATH DESTABILIZING MID-LAYER. SOME STRIKES UPSTREAM ON NLDN...BUT FEEL TS POTENTIAL WILL INITIALLY BE LOW. WILL CHANGE OVERNIGHT WORDING TO RAIN WITH ISOLATED THUNDER. GRAHAM RAINFALL TOTAL APPROACHING 1/3 INCH...OVERNIGHT QPF GRIDS LOOKS GOOD. SOME HIGHER TOTALS POSSIBLE WHERE HEAVIER BANDS TRAIN. SLIGHT ADJUSTMENT TO HOURLY TEMP GRIDS...OTHERWISE LITTLE CHANGE TO FIRST PERIOD. NEW ETA SHOWING STRONGER AMPLIFICATION AND MORE ENERGY SOUTHWARD ON SATURDAY. NARROWER UPPER TROUGH MAY MOVE MORE SLOWLY THAN PREVIOUSLY THOUGHT. 00Z NGM IN AGREEMENT WITH SLOWING UP SYSTEM. WOULD MEAN INCREASED SVR POTENTIAL EAST OF I-35 ON SATURDAY...BUT LIMITED SFC HEATING UNDER CLOUD SHIELD EAST OF DRYLINE SHOULD KEEP STRONGEST STORMS IN EAST TEXAS LATER IN THE DAY. HAVE CHOSEN TO KEEP SECOND- PERIOD POPS AS IS FOR NOW...WITHOUT INPUT AVAILABLE FROM OTHER 00Z MODEL RUNS...INCLUDING TARDY GFS. UPDATE OUT SHORTLY. 25 && .AVIATION... 545 PM CST CEILINGS HAVE BEEN IMPROVING DURING THE LAST COUPLE OF HOURS...BUT THIS TREND IS EXPECTED TO BE SHORT-LIVED. EXPECT CEILINGS TO LOWER BACK TO MVFR AGAIN BY LATE EVENING /04-06Z/...WITH IFR CONDITIONS AROUND 08Z. RADAR AT 2340Z SHOWED A LARGE AREA OF RAIN WITH EMBEDDED SHOWERS...NORTH OF A SAN ANGELO...TO BRECKENRIDGE...TO BOWIE LINE. MOST OF THE RAIN WILL REMAIN TO THE NORTHWEST OF THE TAF SITES THROUGH MIDNIGHT...THOUGH WE COULD SEE SOME ISOLATED SHOWERS AFFECT THE METROPLEX SITES. EXPECT TO SEE SOME THUNDERSTORMS TO DEVELOP OVERNIGHT...WITH SOME ISOLATED THUNDERSTORMS POSSIBLE AT THE TAF SITES AFTER 09-10Z. RAIN WILL COME TO AN END AFTER 15Z AS THE DRY LINE MOVES INTO THE AREA. SOUTHERLY WINDS AROUND 10 KNOTS WILL CONTINUE THROUGH THE OVERNIGHT PERIOD...WITH WINDS SHIFTING TO THE SOUTHWEST MID TO LATE MORNING WITH THE PASSAGE OF THE DRY LINE. WINDS WILL INCREASE TO 20 KNOTS OR SO BY MIDDAY...AND WE WILL LIKELY SEE WINDS COME AROUND TO THE WEST DURING THE AFTERNOON WITH SUSTAINED SPEEDS OF 25 KNOTS...WITH GUSTS OF 30 KNOTS OR HIGHER POSSIBLE. #58 && .PREV DISCUSSION... 341 PM CST LOW LEVEL WARM AIR ADVECTION PATTERN WILL CONTINUE TO INCREASE MOISTURE ACROSS NORTH TEXAS TONIGHT. DEEPENING HIGH PLAINS SURFACE TROUGH WILL RESULT IN A 40+ KNOT LOW LEVEL JET LATE THIS EVENING. THE COMBINATION OF INCREASING LOW LEVEL MOISTURE AND INCREASING LIFT FROM APPROACHING UPPER TROUGH WILL BRING SCATTERED SHOWERS TO THE WESTERN ZONES EARLY THIS EVENING AND TO ALL AREAS OVERNIGHT. MID LEVEL LAPSE RATES WILL BE VERY MARGINAL SO ONLY ISOLATED THUNDERSTORMS ARE EXPECTED. INCREASING LARGE SCALE LIFT WILL HELP TO DESTABILIZE THE ATMOSPHERE EARLY SATURDAY MORNING AND THUNDERSTORMS WILL BECOME MORE NUMEROUS...ESPECIALLY AFTER SUNRISE ONCE A DRY LINE ENTERS THE WESTERN ZONES. THE DRY LINE WILL MOVE RAPIDLY EAST DURING THE DAY AND SUPPLY ADDITIONAL LIFT FOR STORMS...ESPECIALLY TO THE EXTREME SOUTHEAST ZONES. THE SEVERE POTENTIAL WILL BE LOW DUE TO LIMITED INSTABILITY BUT AN ISOLATED HAIL PRODUCING STORM IS NOT OUT OF THE QUESTION IN THE SOUTHEAST. DRY AND WINDY CONDITIONS WILL MOVE INTO THE WESTERN COUNTIES BEHIND THE DRY LINE SATURDAY AFTERNOON. AFTER COORDINATION WITH THE FOREST SERVICE WE HAVE ISSUED A FIRE WEATHER WATCH GENERALLY WEST OF INTERSTATE 35 FOR SATURDAY AFTERNOON. WE HAVE DECIDED NOT TO GO WITH A RED FLAG WARNING AT THIS TIME DUE TO THE UNCERTAINTY IN THE RAIN AMOUNTS EXPECTED. AT ANY RATE...WEST WINDS SHOULD INCREASE INTO THE 20 TO 30 MPH RANGE IN THE WEST WITH AFTERNOON RELATIVE HUMIDITIES LESS THAN 35 PERCENT. WIND SPEEDS ACROSS THE REST OF NORTH TEXAS WILL BE IN THE 15 TO 30 MPH RANGE BUT RELATIVE HUMIDITIES SHOULD BE ABOVE 40 PERCENT. DRY AND MILD CONDITIONS WILL BE ON TAP SUNDAY THROUGH WEDNESDAY AS A PROGRESSIVE UPPER RIDGE TRANSLATES ACROSS THE REGION. NEXT RAIN PRODUCING SYSTEM SHOULD BEGIN TO INFLUENCE NORTH TEXAS WEDNESDAY NIGHT OR THURSDAY. /79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 56 69 43 68 / 100 50 0 0 WACO, TX 57 69 44 72 / 100 70 10 0 PARIS, TX 51 63 43 67 / 100 60 10 0 DENTON, TX 54 69 42 67 / 100 40 0 0 MCKINNEY, TX 55 67 43 68 / 100 50 0 0 DALLAS, TX 56 67 43 69 / 100 60 0 0 TERRELL, TX 55 66 44 71 / 100 70 10 0 CORSICANA, TX 57 67 44 72 / 90 70 10 0 TEMPLE, TX 57 69 48 72 / 100 70 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON SATURDAY TO 6 PM SATURDAY FOR TXZ091-TXZ092-TXZ100-TXZ101-TXZ102-TXZ103-TXZ115-TXZ116-TXZ117- TXZ118-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ141-TXZ142-TXZ143- TXZ144-TXZ156-TXZ157. &&
Hazardous weather outlook, Jan 27, 4:00 PM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CST FRI JAN 27 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CST FRI JAN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES TOWARD NORTH TEXAS. INSTABILITY WILL BE INSUFFICIENT FOR SEVERE THUNDERSTORMS...BUT CLOUD TO GROUND LIGHTNING WILL PRESENT A HAZARD. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PARTS OF NORTH TEXAS ON SATURDAY BEFORE MUCH DRIER AIR MOVES IN FROM THE WEST. SOME STORMS MAY BE STRONG EAST OF A LINE FROM PARIS...TO CORSICANA...TO TEMPLE. A FIRE WEATHER WATCH IS IN EFFECT FOR THE WESTERN HALF OF NORTH TEXAS SATURDAY AFTERNOON FOR STRONG SOUTHWESTERLY WINDS OF 20 TO 25 MPH AND LOW RELATIVE HUMIDITIES. THERE REMAINS SOME UNCERTAINTY REGARDING EXACTLY HOW MUCH RAINFALL THE WATCH AREA WILL RECEIVE DURING THE OVERNIGHT HOURS...AND AS A RESULT FUEL MOISTURE MAY BE TOO HIGH TOMORROW FOR A HIGH FIRE DANGER. IF RAINFALL AMOUNTS ARE GENERALLY LIGHT OVERNIGHT...THE WATCH WILL BE UPGRADED TO A RED FLAG WARNING. FINALLY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. 92
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.